Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 9, NWS Lubbock, TX

April 13, 201416 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 13, 2014, 3:48 PM CDT for 16 counties in Texas. It took effect at Apr 13, 2014, 10:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 3:48 PM CDT (20:48 UTC)
In effect from
Apr 13, 2014, 10:00 PM CDT
Expired
Apr 14, 2014, 6:04 AM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3337 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WWUS74 KLUB 132048
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
348 PM CDT SUN APR 13 2014

TXZ028>030-033-034-140500-
/O.UPG.KLUB.FZ.A.0001.140414T0600Z-140414T1500Z/
/O.NEW.KLUB.FZ.W.0001.140414T0600Z-140414T1500Z/
/O.NEW.KLUB.WI.Y.0009.140414T0300Z-140414T1200Z/
/O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/
LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-
INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW...
FLOYDADA...LOCKNEY...MORTON...LEVELLAND
348 PM CDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT
MONDAY...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY. THE FREEZE
WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...WILL FALL TO 30 TO 32 DEGREES EARLY MONDAY
  MORNING...WITH LOWS EARLY TUESDAY MORNING IN THE MIDDLE 20S.

* IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ035-036-039>042-140500-
/O.NEW.KLUB.WI.Y.0009.140414T0300Z-140414T1200Z/
/O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/
LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST
348 PM CDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT
MONDAY. 

* TEMPERATURES...WILL FALL INTO THE LOWER TO UPPER 20S EARLY
  TUESDAY MORNING.

* WINDS...NORTH WINDS OF 30 TO 35 MPH SUSTAINED...WITH GUSTS OF 45
  TO 55 MPH.

* TIMING...STRONG WINDS WILL BEGIN TONIGHT AND GRADUALLY DECLINE
  BY EARLY TOMORROW MORNING. 

* IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. HIGH PROFILE
  VEHICLES ORIENTED ALONG EAST AND WEST ROADWAYS WILL EXPERIENCE
  STRONG CROSS WINDS. LOOSE OBJECTS MAY BE BLOWN BY THE STRONG
  WINDS IN ADDITION TO DUST BECOMING LOFTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>024-027-140500-
/O.NEW.KLUB.WI.Y.0009.140414T0300Z-140414T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE
348 PM CDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT
MONDAY. 

* WINDS...NORTH WINDS OF 30 TO 35 MPH SUSTAINED...WITH GUSTS OF 45
  TO 55 MPH MPH.

* TIMING...STRONG WINDS WILL BEGIN TONIGHT AND GRADUALLY DECLINE
  BY EARLY TOMORROW MORNING. 

* IMPACTS...HIGH PROFILE VEHICLES ORIENTED ALONG EAST AND WEST
  ROADWAYS WILL EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS MAY
  BE BLOWN BY THE STRONG WINDS IN ADDITION TO DUST BECOMING
  LOFTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-140500-
/O.EXA.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
348 PM CDT SUN APR 13 2014

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. 

* TEMPERATURES...WILL FALL INTO THE LOWER TO UPPER 20S EARLY
  TUESDAY MORNING.

* IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
475 
WWUS74 KLUB 140508 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1208 AM CDT MON APR 14 2014

TXZ028>030-033-034-141200-
/O.CON.KLUB.FZ.W.0001.140414T0600Z-140414T1500Z/
/O.CON.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/
/O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/
LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-
INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW...
FLOYDADA...LOCKNEY...MORTON...LEVELLAND
1208 AM CDT MON APR 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CONTINUED THE WIND
ADVISORY IN EFFECT UNTIL 7AM...THE FREEZE WARNING FOR THIS MORNING
UNTIL 10 AM...AND A FREEZE WATCH FOR TUESDAY MORNING FOR THE
CENTRAL SOUTH PLAINS.

* TEMPERATURES...WILL FALL TO 30 TO 32 DEGREES EARLY MONDAY 
  MORNING...WITH LOWS EARLY TUESDAY MORNING IN THE MIDDLE 20S. 

* IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ035-036-039>042-141200-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/
/O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/
LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST
1208 AM CDT MON APR 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CONTINUED THE WIND
ADVISORY IN EFFECT UNTIL 7AM AND A FREEZE WATCH FOR TUESDAY
MORNING FOR THE SOUTH PLAINS.

* TEMPERATURES...WILL FALL INTO THE LOWER TO UPPER 20S EARLY 
  TUESDAY MORNING. 

* WINDS...NORTH WINDS OF 30 TO 35 MPH SUSTAINED...WITH GUSTS OF 
  45 TO 55 MPH. 

* TIMING...STRONG WINDS WILL BEGIN TONIGHT AND GRADUALLY DECLINE 
  BY EARLY TOMORROW MORNING. 

* IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. HIGH 
  PROFILE VEHICLES ORIENTED ALONG EAST AND WEST ROADWAYS WILL 
  EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS MAY BE BLOWN BY 
  THE STRONG WINDS IN ADDITION TO DUST BECOMING LOFTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>024-027-141200-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE
1208 AM CDT MON APR 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CONTINUED THE WIND
ADVISORY IN EFFECT UNTIL 7AM FOR THE NORTHERN ROLLING PLAINS AND
FAR SOUTHERN TEXAS PANHANDLE.

* WINDS...NORTH WINDS OF 30 TO 35 MPH SUSTAINED...WITH GUSTS OF 
  45 TO 55 MPH MPH. 

* TIMING...STRONG WINDS WILL BEGIN TONIGHT AND GRADUALLY DECLINE 
  BY EARLY TOMORROW MORNING. 

* IMPACTS...HIGH PROFILE VEHICLES ORIENTED ALONG EAST AND WEST 
  ROADWAYS WILL EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS MAY 
  BE BLOWN BY THE STRONG WINDS IN ADDITION TO DUST BECOMING 
  LOFTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-141200-
/O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
1208 AM CDT MON APR 14 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CONTINUED THE FREEZE
WATCH FOR LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR THE
ROLLING PLAINS AND FAR SOUTHEASTERN TEXAS PANHANDLE.

* TEMPERATURES...WILL FALL INTO THE LOWER TO UPPER 20S EARLY 
  TUESDAY MORNING. 

* IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
749 
WWUS74 KLUB 141104
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
604 AM CDT MON APR 14 2014

TXZ035-036-039>041-141600-
/O.CAN.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/
/O.EXA.KLUB.FZ.W.0001.000000T0000Z-140414T1500Z/
/O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/
LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
604 AM CDT MON APR 14 2014

...FREEZE WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...
...WIND ADVISORY IS CANCELLED...

* TEMPERATURES...WILL BOTTOM OUT IN THE UPPER 20S AND LOWER 30S
  THIS MORNING...THEN FALL BACK INTO THE LOWER TO MIDDLE 20S LATE
  TONIGHT.

* IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ028>030-033-034-141600-
/O.CAN.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/
/O.CON.KLUB.FZ.W.0001.000000T0000Z-140414T1500Z/
/O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/
LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-
INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW...
FLOYDADA...LOCKNEY...MORTON...LEVELLAND
604 AM CDT MON APR 14 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...
...WIND ADVISORY IS CANCELLED...

* TEMPERATURES...WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30
  DEGREES EARLY THIS MORNING...THEN FALL BACK INTO THE LOWER AND
  MIDDLE 20S LATE TONIGHT.

* IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ042-141600-
/O.CAN.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/
/O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/
GARZA-
INCLUDING THE CITY OF...POST
604 AM CDT MON APR 14 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...
...WIND ADVISORY IS CANCELLED...

* TEMPERATURES...WILL FALL INTO THE UPPER 20S TO LOWER 30S LATE
  TONIGHT.

* IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ021>024-027-141215-
/O.CAN.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE
604 AM CDT MON APR 14 2014

...WIND ADVISORY IS CANCELLED...

GUSTY NORTHERLY WINDS SUSTAINED AT 20 TO 30 MPH WILL CONTINUE
THROUGH MUCH OF THE DAY DAY TODAY. HOWEVER...WIDESPREAD WINDS
SUSTAINED IN EXCESS OF 30 MPH ARE NOT EXPECTED...SO THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

TXZ025-026-031-032-037-038-043-044-141600-
/O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
604 AM CDT MON APR 14 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 20S LATE
  TONIGHT.

* IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL 
  SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:40 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 13, 3:40 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CDT SUN APR 13 2014

.SHORT TERM...
PLENTY TO LOOK AT IN THE SHORT TERM PERIOD...AS WARM...BREEZY AND
DUSTY CONDITIONS THIS AFTN...SWITCHES OVER TO COLD...BREEZY AND
DUSTY CONDITIONS WITH CHANCES FOR RATHER LIGHT WINTRY PRECIP TONIGHT.

HIGH-LEVEL CLOUDINESS HAS SHIFTED EAST OF THE ROLLING PLAINS LATE
THIS AFTN...DUE TO THE NEWRD TRANSLATION OF THE UA TROUGH ACROSS THE
ROLLING PLAINS. ITS ASSOCIATED PACIFIC FRONT HAS CLEARED THE CWA AND
RESIDED ACROSS THE FAR ROLLING PLAINS AND BIG COUNTRY AREAS...WHICH
HAS ALLOWED FOR THE FILTERING OF DRIER AIR /DEWPOINTS IN THE TEENS
AND 20S/. WITH DEWPOINTS IN THE 50S AND 60S JUST EAST OF THE
CWA...AN OBVIOUS DRYLINE HAS SETUP. ELEVATED LIGHT SHOWERS HAVE
DEVELOPED ALONG THE DRYLINE JUST SOUTHEAST OF ASPERMONT. COULD
SEE A STRAY SHOWER/THUNDERSTORM BRUSH ACROSS THE LOW ROLLING
PLAINS LATER THIS AFTN. DEEP ABL MIXING TO AOA 600 MB TAPPING INTO
25-30 KT WIND SPEEDS IN COMBINATION WITH A NEARBY SFC TROUGH
PROMOTING A TIGHTENED PRESSURE GRADIENT...HAS RESULTED IN SFC WIND
SPEEDS OF 25-30 MPH EARLIER THIS MORNING/AFTN /WITH A FEW
LOCATIONS BRIEFLY HITTING ADVISORY WIND SPEEDS/. HENCE A FEW AREAS
COULD HAVE EXPERIENCED LOCALIZED BLOWING DUST. HOWEVER LATE THIS
AFTN...THE AFOREMENTIONED SFC TROUGH /IN ADDITION TO A 700 MB JET
MAX OF 30+ KTS/...WAS MOVING EAST ACROSS OKLAHOMA AND AS IT
CONTINUES TO DO SO...A RELAXING GRADIENT HAS EQUATED SLIGHTLY
LIGHTER WINDS...WHICH CAN BE SEEN VIA 20Z WEST TEXAS MESONET SITE
READINGS /15-25 MPH/. TEMPS ARE BIT COOLER THEN RECENT DAYS GIVEN
THE PASSING DISTURBANCE...BUT STILL RELATIVELY WARM CONDITIONS
ENSUED WITH HIGHS IN THE LOWER 70S ACROSS THE SWRN TX PANHANDLE TO
THE LOWER 90S ACROSS THE LOW ROLLING PLAINS. THESE TEMPS COUPLED
WITH DRY AND BREEZY CONDITIONS...HAS RESULTED IN A HIGH FIRE
DANGER AND THE CONTINUANCE OF THE RED FLAG WARNING /FOR ALL BUT
THE FAR SRN TEXAS PANHANDLE/ IS SET TO EXPIRE AT 8 PM THIS
EVENING. FOR FURTHER FIRE WEATHER INFO PLEASE REFER TO THE FIRE
WEATHER DISCUSSION BELOW.

THE REASON FOR THE FAR SRN TX PANHANDLE BEING EXCLUDED FROM THE RED
FLAG WARNING IS BECAUSE IT IS COOLER THERE WITH LIGHTER WINDS /10-15
MPH/ THAT HAVE VEERED TO THE N-NW...THANKS TO THE IMPINGEMENT OF A
COLD FRONT. MODELS HINT AT HIGH-BASED SHOWERS/THUNDERSTORMS
OCCURRING ACROSS EAST NEW MEXICO AND THE FAR SWRN TX PANHANDLE LATER
THIS AFTN/EARLY EVENING. WITH STRUGGLING CU-FIELDS NOTED ACROSS EAST
NEW MEXICO AND THE FAR SRN TX PANHANDLE PER 20Z VIS SATELLITE...THIS
IS CERTAINLY A POSSIBILITY.  STRONGER WIND SPEEDS WERE NOTED BEHIND
THE FRONT...FARTHER NORTH ACROSS WRN OKLAHOMA AND THE NORTHERN TEXAS
AND OKLAHOMA PANHANDLES...WITH 20-30 MPH SUSTAINED WINDS OCCURRING
THUS FAR. THESE BREEZY CONDITIONS ARE ASSOCIATED WITH 3 HRLY
PRESSURE RISES OF 4-8 MB. HOWEVER PRESSURE RISES OF 10-14 MB
CENTERED ACROSS THE WRN PANHANDLES AND WRN/CENTRAL SOUTH PLAINS...ARE
ANTICIPATED FOR THIS EVENING INTO TONIGHT AS THE FRONT ADVANCES
SOUTH OF THE CWA BY AOA 14/06Z. MAV SPEEDS SHOW A WEAKER WIND
SOLUTION /BELOW WIND ADVISORY CRITERIA/ VERSUS A BONA-FIDE WIND
ADVISORY PER THE MAV. ONE WOULD THINK THAT THE ANTICIPATED
AFOREMENTIONED PRESSURE RISES WILL RESULT IN A PERIOD OF 30 MPH OR
SO WIND SPEEDS /NEARING OR EQUATING WIND ADVISORY CRITERIA/. HAVE
THEREFORE ELECTED TO ISSUE A WIND ADVISORY FOR AREAS ON THE CAPROCK
/THOUGH IT COULD BE CLOSE OFF THE CAPROCK/ COMMENCING LATE THIS
EVENING/TONIGHT AND ENDING AT 7 AM TOMORROW MORNING. WITH THE WIND
UNFORTUNATELY COMES THE DUST. LACK OF A VISIBLE HABOOB FEATURE LATE
THIS AFTN DOES NOT MEAN THAT IT WILL NOT FORM LATER THIS
EVENING/TONIGHT WITH THE STRONGER WIND SPEEDS...SO PLEASE STAY
ALERT.

RIGHT ON THE HEELS OF THIS PASSING UA DISTURBANCE...IS ANOTHER
SHORTWAVE TROUGH THAT WAS SEEN DIGGING ESE ACROSS THE FOUR-CORNERS
REGION. LARGE SCALE ASCENT WILL BE ON THE INCREASE ACROSS EAST NEW
MEXICO/WRN PANHANDLES/NWRN SOUTH PLAINS TONIGHT. WITH COLD AIR
ALREADY IN PLACE THANKS TO THE FROPA /850 MB TEMPS OF -3C TO
-5C/...SOUNDING PROFILES ARE SHOWN TO COOL RELATIVELY QUICKLY ACROSS
THE HIGHER ELEVATIONS OF THE NWRN SOUTH PLAINS...WITH THE ENTIRE
PROFILE BELOW FREEZING AOA 14/09Z. THE MID-UPPER LEVEL ASCENT
APPEARS TO BE ENOUGH TO SQUEEZE OUT WINTRY MIX/LIGHT SNOW ACROSS
PORTIONS OF THE SRN TX PANHANDLE AND NWRN SOUTH PLAINS. WITH LOW
CLOUDS FILLING IN BEHIND THE FRONT...LIGHT RAIN/DRIZZLE IS PLAUSIBLE
ELSEWHERE...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INSERT A MENTION
ATTM. WITH RECENT WARM DAYS...THE ACCUMULATION OF WINTRY PRECIP IS
HIGHLY UNLIKELY AS IT IS EXPECTED TO QUICKLY MELT ON RELATIVELY WARM
ROADWAYS. TEMPS TONIGHT WILL BE QUITE CHILLY AS FREEZING/BELOW
FREEZING TEMPS ARE EXPECTED MAINLY NORTH AND WEST OF
LUBBOCK...VERSUS LOWER TO UPPER 30S TO LOWER 40S ELSEWHERE. WE HAVE
ALREADY PASSED THE AVG LAST FREEZE DATE FOR A FEW COUNTIES WHICH ARE
LAMB...HALE...FLOYD...COCHRAN AND HOCKLEY COUNTIES...WHERE COUNTIES
FARTHER NORTH AND WEST HAVE YET TO REACH THEIR AVG LAST FREEZE DATE.
SINCE THE SAID COUNTIES ARE EXPECTED TO PLUMMET TO/SLIGHTLY BELOW
FREEZING TEMPS TONIGHT...WILL GO AHEAD AND UPGRADE THE FREEZE WATCH
TO A FREEZE WARNING. TOMORROW...THE SFC RIDGE WILL SETTLE NEAR THE
AREA AND WIND SPEEDS WILL GRADUALLY DECLINE...BUT COOLER CONDITIONS
WILL PREVAIL /HIGHS IN THE 40S AND 50S/. ANY LINGERING LIQUID OR
FROZEN PRECIP WILL BE EAST OF THE CWA BY LATE MORNING/EARLY
AFTN...AS THE SHORTWAVE TROUGH /AND ASSOCIATED LARGE SCALE ASCENT/
COMMENCES TO EXIT THE REGION. /29

&&

.LONG TERM...
CONCERNS EASE MONDAY NIGHT WITH PASSAGE TO THE EAST OF THE UPPER
TROUGH...THOUGH COLD AIR SPILLING IN WITH AN APPROXIMATE 1030 MB
SURFACE HIGH PRESSURE RIDGE SETTLING ATOP THE AREA MONDAY NIGHT
WILL LEAD TO A RISK OF A WIDESPREAD FREEZE. GUIDANCE TRENDS HAVE
COOLED A BIT MORE SO WE HAVE EXPANDED THE FREEZE WATCH TO INCLUDE
ALL ROLLING PLAINS AND THE EXTREME SOUTHEAST TEXAS PANHANDLE
COUNTIES...BEST CHANCE FOR HARD FREEZE STILL LOOKS TO BE ON THE
CAPROCK. LEE-SIDE LOW PRESSURE TROUGH REFORMING TUESDAY WILL
HASTEN WARMING AND RETURN TO SOUTHERLY BREEZES. A LOW LEVEL JET
SHOULD DEVELOP TUESDAY NIGHT AS SURFACE TROUGH EXPANDS A BIT TO
THE EAST...WITH BETTER WARMING...AND SURFACE DEWPOINTS MIGHT
RECOVER ALL THE WAY BACK INTO THE 20S OR LOW 30S FOR THE ROLLING
PLAINS. WEDNESDAY SEEMS MOST LIKELY DAY FOR AT LEAST ELEVATED FIRE
WEATHER CONCERNS ON THE CAPROCK...LIKELY NOT ENOUGH VEERED LOW
LEVEL FLOW OVER ROLLING PLAINS. THE NEXT EVENT ON THE HORIZON WILL
BE DIFFERING PROJECTIONS OF A FULL LATITUDE TROUGH RE-CARVING
ACROSS THE ROCKIES AND HIGH PLAINS THURSDAY. THE GFS REMAINS THE
MOST BULLISH WITH THE BASE OF THE TROUGH SWINGING ACROSS THE
SOUTHERN HIGH PLAINS LATE THURSDAY...AND ALSO A COLD FRONT DRIVING
SOUTHWARD OUT OF THE ROCKIES AND NORTHERN PLAINS. SUCH IS THE GFS
COLD FRONT THAT IT WOULD ARRIVE ALONG THE GULF COAST FRIDAY
DRAGGING MUCH LOWER DEWPOINTS SOUTHWARD ALONG WITH IT. THE ECMWF
REMAINS LESS HARSH WITH THIS COLD FRONT STALLING IT NEAR I-10
FRIDAY...AND MOISTURE IN BETTER POSITION TO RETURN NORTHWEST.
SOLUTIONS ARE STILL IN GENERAL AGREEMENT ON THE LOW-LATITUDE UPPER
TROUGH SLOWLY APPROACHING NEXT FRIDAY BEFORE THE GFS PUSHES IN A
QUICKER OPEN WAVE NEXT SATURDAY. BUT CONFIDENCE IN GENERAL BREAKS
DOWN NEXT WEEKEND ESPECIALLY INVOLVING THE COMPLICATED INFLUENCE
OF AN EAST COAST TROUGH AND TRAILING CLIPPER SYSTEM INTO THE WESTERN
GREAT LAKES. FOR NOW WE HAVE BOUGHT INTO AT LEAST MARGINAL LIFT
AND MOISTURE INCREASE LATE NEXT SATURDAY TO BOOST CONFIDENCE INTO
LOW-END SLIGHT CHANCE OF THUNDER RANGE. RMCQUEEN

&&

.FIRE WEATHER...
A NEARBY SFC TROUGH HAS PROMOTED A TIGHTENED PRESSURE GRADIENT...
WHICH CAUSED WESTERLY 20-FOOT WIND SPEEDS OF 25-30 MPH EARLIER
THIS AFTN. HOWEVER LATE THIS AFTN...WIND SPEEDS HAVE DECLINED A
BIT TO 15-25 MPH...AS THE AFOREMENTIONED SFC TROUGH WAS PUSHING
EAST AWAY FROM THE REGION AND THUS CAUSING A SLIGHTLY RELAXED
GRADIENT. NONETHELESS...20-FOOT WINDS WERE STILL BREEZY LATE THIS
AFTN. WRLY WINDS HAVE CAUSED TEMPS TO WARM SOME 10-15 DEGREES
ABOVE NORM WHICH IN TURN...PLUMMETS THE RELATIVE HUMIDITY VALUES
DOWN TO UPPER SINGLE DIGITS AND LOW TEENS. DRY...BREEZY AND WARM
CONDITIONS ALONG WITH DRY FUELS HAS RESULTED IN MANY LOCATIONS TO
NEAR/SURPASS THE 3-HRLY TIME CRITERIA FOR A RED FLAG WARNING
ALREADY. WILL THEREFORE CONTINUE THE RED FLAG WARNING /WHICH
AFFECTS ALL BUT THE FAR SRN TX PANHANDLE/ WHICH IS SET TO EXPIRE
AT 8 PM THIS EVENING.

BY WEDNESDAY...ELEVATED FIRE WEATHER MAY DEVELOP AGAIN FOR AREAS
ON THE CAPROCK WITH STRENGTHENING OF THE LEE-SIDE LOW PRESSURE
TROUGH AND NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        27  42  22  65  38 /  30  20   0   0   0
TULIA         31  44  22  65  38 /  20  20   0   0   0
PLAINVIEW     32  45  24  64  38 /  20  10   0   0   0
LEVELLAND     33  49  26  65  36 /  10  10   0   0   0
LUBBOCK       35  48  26  65  38 /  10  10   0   0   0
DENVER CITY   34  52  27  65  36 /  10  10   0   0   0
BROWNFIELD    35  50  27  65  36 /  10  10   0   0   0
CHILDRESS     37  51  28  66  39 /  10  10   0   0   0
SPUR          37  51  29  65  37 /  10  10   0   0   0
ASPERMONT     40  53  30  66  38 /  10  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
THE FOLLOWING ZONES: TXZ025-026-028>044.

RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ024>044.

FREEZE WARNING FROM 1 AM TO 10 AM CDT MONDAY FOR THE FOLLOWING
ZONES: TXZ028>030-033-034.

WIND ADVISORY FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR THE
FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042.

&&

29/05
Hazardous weather outlook, Apr 13, 3:48 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
348 PM CDT SUN APR 13 2014

TXZ021>044-142100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
348 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

FIRE WEATHER

GUSTY...DRY AND WARM WESTERLY WINDS WILL RESULT IN ELEVATED TO
CRITICAL FIRE WEATHER LATE THIS AFTERNOON INTO THIS EVENING. A
RED FLAG WARNING IS IN EFFECT FOR THE SOUTH PLAINS...ROLLING
PLAINS...AND THE EXTREME SOUTHEAST TEXAS PANHANDLE. A FIRE DANGER
STATEMENT IS IN EFFECT FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE.
THESE GUSTY WINDS COULD ALSO CREATE AREAS OF BLOWING DUST.

NON PRECIPITATION

A POWERFUL COLD FRONT WILL THEN PLUNGE THROUGH THE SOUTH PLAINS AND
ROLLING PLAINS THIS EVENING WITH STRONG NORTHERLY WINDS AND BLOWING
DUST. WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH...WITH GUSTS OF 45
TO 55 MPH...IMMEDIATELY BEHIND THE COLD FRONT. THESE STRONG WINDS
WILL CARRY IN MUCH COLDER CANADIAN AIR...WITH A LIGHT FREEZE
POSSIBLE ACROSS MUCH OF THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST
SOUTH PLAINS EARLY MONDAY MORNING. A FREEZE WARNING IS NOW IN
EFFECT FOR FOR PORTIONS OF THE WESTERN AND NORTHERN SOUTH
PLAINS...WHERE THEY HAVE PASSED THEIR AVERAGE LAST FREEZE DATES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FREEZE WATCH REMAINS IN EFFECT LATE MONDAY NIGHT INTO EARLY
TUESDAY MORNING...FOR PORTIONS OF THE SOUTH PLAINS AND ROLLING
PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 5:44 AM CDTRed Flag WarningLUBBailey, Briscoe, Childress, Cochran, Cottle, Crosby and 15 more14 hr
Apr 13, 6:01 AM CDTFreeze WatchLUBCochran, Floyd, Hale, Hockley, Lamb10 hr
Apr 13, 6:01 AM CDTFreeze WatchLUBChildress, Cochran, Cottle, Crosby, Dickens, Floyd and 13 more32 hr
Apr 13, 3:48 PM CDTFreeze WarningLUBCochran, Crosby, Floyd, Hale, Hockley, Lamb and 4 more18 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.